Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 79, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2018, 3:58 PM CDT for Davidson County, Tennessee. It was in force for 27 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 3:58 PM CDT (20:58 UTC)
- Expired
- Jun 17, 2018, 4:25 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Davidson County, TN
The radar
The Nashville radar (KOHX), 9 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:03 PM CDT | HAIL 0.88 | Lakewood, TN | PENNY TO DIME SIZE HAIL REPORT. |
| Jun 17, 4:05 PM CDT | TSTM WND DMG | 2 Ene East Nashville, TN | SEVERAL TREES AND POWER LINES REPORTEDLY DOWN IN THE ROSEBANK AREA OF EAST NASHVILLE |
| Jun 17, 4:05 PM CDT | TSTM WND DMG | 2 Se Inglewood, TN | A TREE FELL ON TWO CARS ON HAYDEN DRIVE AND A FALLEN TREE LIMB KNOCKED DOWN POWER LINES ON CAHAL AVENUE |
| Jun 17, 4:05 PM CDT | HAIL 0.75 | 1 N Donelson, TN | |
| Jun 17, 4:08 PM CDT | TSTM WND DMG | 3 W Hermitage Hills, TN | SEVERAL TREES AND POWER LINES DOWN IN THE SUNSET VIEW NEIGHBORHOOD NEAR OPRY MILLS MALL |
| Jun 17, 4:10 PM CDT | HAIL 0.5 | Donelson, TN | TWITTER REPORT PEA SIZE HAIL. |
| Jun 17, 4:20 PM CDT | HAIL 0.75 | 2 E Inglewood, TN | PEA TO DIME SIZE HAIL WITH 48 MPH WINDS AND 1.81 INCHES OF RAIN WITHIN 35 MINUTES. THIS OCCURRED IN THE OPRYLAND AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484
WUUS54 KOHX 172058
SVROHX
TNC037-172145-
/O.NEW.KOHX.SV.W.0079.180617T2058Z-180617T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
358 PM CDT SUN JUN 17 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
East central Davidson County in Middle Tennessee...
* Until 445 PM CDT.
* At 358 PM CDT, a severe thunderstorm was located over Hermitage, or
7 miles east of Nashville, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Madison, Lakewood, Old Hickory and Hermitage.
This includes the following highways...
Interstate 40 between mile markers 215 and 221.
Interstate 65 between mile markers 88 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3630 8667 3627 8664 3626 8664 3625 8663
3618 8657 3611 8665 3622 8680
TIME...MOT...LOC 2058Z 130DEG 5KT 3620 8665
HAIL...1.00IN
WIND...60MPH
$$
071 follow-up statement
011
WWUS54 KOHX 172125
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
425 PM CDT SUN JUN 17 2018
TNC037-172135-
/O.CAN.KOHX.SV.W.0079.000000T0000Z-180617T2145Z/
Davidson TN-
425 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIDSON COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3630 8667 3627 8664 3626 8664 3625 8663
3618 8657 3611 8665 3622 8680
TIME...MOT...LOC 2124Z 130DEG 5KT 3622 8669
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:31 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 17, 1:31 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Nashville TN 131 PM CDT Sun Jun 17 2018 .DISCUSSION... Already cells are popping up along the Cumberland Plateau with a cumulus field filling in across the remainder of Middle Tennessee. Expect cells to become more widespread during the afternoon, then mostly dissipate by sunset. Morning sounding from OHX once again shows good instability with steep mid-level lapse rates and sufficient moisture. Given that there is so little shear, any storms that eventually become strong to severe will be limited to hail and gusty winds. High pressure continues to cover the southeast U.S. this afternoon both at the surface and aloft. With so little support aloft, cells today will be slow-movers, and existing cells are exhibiting westward/southwestward propagation. High pressure will remain the dominant feature across the region for most of this week, and only when we get to Thursday and Friday do we see the ridge start to break down. Both the GFS and Euro bring a shortwave into the Great Plains on Thursday, and this system will maintain its amplification as it moves eastward (as opposed to getting washed out by the ridge). The upper trough will move across Middle Tennessee around 00Z Sunday. Don't know that we'll get an actual fropa at the surface, but POP's will increase somewhat as we head toward next weekend. In the near term, look for temperatures to level off beginning tomorrow with heat indices generally topping out in the upper 90's. Given that the current level of instability will remain with us for the foreseeable future, scattered thunderstorms during peak-heating hours are going to be a fixture this week. At this time, the SPC still only shows general thunderstorms for Middle Tennessee on days 1-3, so most of our storms should behave themselves. And no heat advisories will be needed anytime soon. && .AVIATION... 18Z TAF DISCUSSION. Pattern to remain generally the same this taf cycle. Convection largely isold-sct and diurnal in nature. Have included VCTS all sites for possible storms but CSV in area of greatest expected coverage this afternoon. Light pre-dawn fog very likely and have included as well. May have to add brief TEMPO group for convection later today. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 92 73 93 73 / 20 30 10 30 20 Clarksville 73 91 72 91 72 / 20 30 10 20 20 Crossville 69 86 68 85 68 / 20 30 20 30 20 Columbia 72 91 71 91 71 / 20 40 10 20 20 Lawrenceburg 71 90 70 90 70 / 20 40 20 20 20 Waverly 72 90 72 90 71 / 20 30 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Jun 17, 5:02 AM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Sun Jun 17 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-181015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heat index values will peak in the 98-103 degree range this afternoon across much of Middle Tennessee west of the Cumberland Plateau. Use caution if outdoors for long periods of time, as this combination of heat and humidity can cause heat stroke and heat exhaustion quickly. Widely scattered thunderstorms are expected across Middle Tennessee this afternoon, some of which could be strong to possibly severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Shamburger
In the hours before
Local storm report, Jun 17, 3:20 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
320 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 5 W MURFREESBORO 35.86N 86.48W
06/17/2018 E0.75 INCH RUTHERFORD TN PUBLIC
DIME SIZE HAIL REPORT NEAR BLACKMAN HIGH SCHOOL.
&&
EVENT NUMBER OHX1800148
FBORDENLocal storm report, Jun 17, 3:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
06/17/2018 ROBERTSON TN SOCIAL MEDIA
FACEBOOK REPORT OF SMALL TREE LIMBS SCATTERED AROUND
FROM WIND.
&&
EVENT NUMBER OHX1800149
FBORDENLocal storm report, Jun 17, 3:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL FRANKLIN 35.93N 86.84W
06/17/2018 E1.00 INCH WILLIAMSON TN SOCIAL MEDIA
PICTURE OF QUARTER SIZE HAIL IN FRANKLIN.
&&
EVENT NUMBER OHX1800150
FBORDENSpecial weather statement, Jun 17, 3:47 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Nashville TN 347 PM CDT SUN JUN 17 2018 TNZ059-060-172130- Williamson TN-Maury TN- 347 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAURY AND SOUTHWESTERN WILLIAMSON COUNTIES UNTIL 430 PM CDT... At 347 PM CDT, Doppler radar was tracking a strong thunderstorm over Thompson's Station, or 8 miles southwest of Franklin, moving northwest at 10 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Columbia, Spring Hill, Thompson's Station, Leipers Fork and Santa Fe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3578 8682 3560 8692 3575 8715 3591 8699 TIME...MOT...LOC 2047Z 130DEG 5KT 3582 8693 07
Special weather statement, Jun 17, 3:49 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Nashville TN 349 PM CDT SUN JUN 17 2018 TNZ027-172130- Davidson TN- 349 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON COUNTY UNTIL 430 PM CDT... At 348 PM CDT, Doppler radar was tracking a strong thunderstorm over Nashville, moving northwest at 10 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Nashville, Madison, Goodlettsville, Forest Hills, Oak Hill, Belle Meade, Hermitage, Berry Hill, Bells Bend and Whites Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3620 8660 3607 8680 3616 8696 3633 8677 TIME...MOT...LOC 2048Z 130DEG 5KT 3617 8678 07
Local storm report, Jun 17, 3:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
06/17/2018 WILLIAMSON TN AMATEUR RADIO
TREE DOWN AT CARNTON LANE AND BRANDON DRIVE. COMPLETELY
BLOCKING ROADWAY.
&&
EVENT NUMBER OHX1800151
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:07 PM CDT | Special Weather Statement | OHX | Davidson | 53 min |
| Jun 16, 7:09 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| Jun 16, 7:27 PM CDT | Special Weather Statement | OHX | Van Buren | 33 min |
| Jun 16, 7:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 13 min |
| Jun 16, 8:16 PM CDT | Special Weather Statement | OHX | Van Buren | 29 min |
| Jun 17, 2:22 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
| Jun 17, 3:14 PM CDT | Special Weather Statement | OHX | Williamson | 46 min |
| Jun 17, 3:15 PM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 17, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 34 min |
| Jun 17, 3:47 PM CDT | Special Weather Statement | OHX | Williamson | 43 min |
| Jun 17, 3:49 PM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Jun 17, 4:20 PM CDT | Special Weather Statement | OHX | Sumner | 25 min |
| Jun 17, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 23 min |
| Jun 17, 4:23 PM CDT | Special Weather Statement | OHX | Davidson | 52 min |
| Jun 17, 4:31 PM CDT | Special Weather Statement | OHX | Maury | 44 min |
| Jun 17, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 17 min |
| Jun 17, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 24 min |
| Jun 17, 5:19 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 41 min |
| Jun 17, 5:32 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Jun 17, 6:06 PM CDT | Special Weather Statement | OHX | DeKalb | 24 min |
| Jun 17, 6:12 PM CDT | Special Weather Statement | OHX | Smith | 33 min |
| Jun 17, 6:34 PM CDT | Special Weather Statement | OHX | Wilson | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.